+ Reply to Thread
Results 1 to 5 of 5

Thread: Ppis The Cause Of My Problems!!!

  1. #1
    Join Date
    Feb 2003
    Location
    Toronto, CANADA
    Posts
    145

    Ppis The Cause Of My Problems!!!

    Ok, here's my story...last november..i started to get hunger like pains all the time...did an ultrasound..diagnosed with GERD...toke LOSEC which caused intense burning in my stomach and heartburn..which i have never ever had before....than doctor told me to try another brand..so tried Nexium...and than pariet..which both caused heartburn and nausea and burning in my stomach..than was tested positive for H.Pylori and went on 7 days of antibiotics and 60 mg of prevacid..and was feeling pretty good that week...but than once the treatment stopped....felt the most intense buring pain in my stomach ever and awful nausea...and had to go to ER..doctor basically said...the antibiotics irriated my stomach and told me to stay on the prevacid 60 mg...but i have been suspicious of the PPIs just because i only started out initially having hunger pains..and never heartburn before..or all the other symptoms that followed...so should i even be taking the PPI's at all??

    I am tapering off the prevacid..but i'm thinking...i've only taken prevacid for a week so far...so should i even be worried about acid rebound at all since i took it for such a short amount of time?
    Also right now i am taking aloe vera juice, DGL and l-glutamine..which so far doesn't seem to be hurting me...

    so...should i even be taking PPI's at all???????????? I think they have been the cause of my problems!!!! please help.

    I think the PPI's have caused gastritis for me..is this possible?? right now i am counting on the natural remedies to cure it.

  2. #2
    Join Date
    Jan 2003
    Location
    Toronto Canada
    Posts
    1,101
    Hi Jennifer,

    Did your doc not tell you to continue with an acid reducing med like prilosec or even Pepto Bismol to
    soothe the stomach after the antibiotics for at
    least a month?
    Stopping acid reducers is just asking for pain.
    It will take time to heal from the inflammation of H pylori.

    You may also have been reinfected if you have a mate because H pylori is able to be transmitted in saliva.

    Good luck..
    The Pard

  3. #3
    Join Date
    Feb 2003
    Location
    Toronto, CANADA
    Posts
    145
    hi thanks for your reply...

    ok so...i had H, pylori...is it normal..however to feel worse after the treatment??? my stomach burning felt 50x worse after treatment..thus with my previous experiences with PPI's worsening my systmes..i am quite suspicious that the prevacid during the triple therapy..could've damaged my stomach.......

    please share yoru experiences....

  4. #4
    Join Date
    Jan 2003
    Location
    Toronto Canada
    Posts
    1,101
    Hi jennifer,

    It is doubtful that the prevacid did any permanent
    damage, but stopping it after the triple therapy
    would unleash a flood of acid that would cause the inflammed areas and any ulcers to respond in agony.

    Keeping the sensitive areas covered with pepto bismol would help a lot until healing was well
    under way.

    If you are taking any aspirin it contributes to
    further irritation and delays healing especially if ulcers are present.

    The Pard

  5. #5
    Join Date
    Feb 2003
    Location
    Boston
    Posts
    180

    PPi's and gastritis

    Hi Jennifer I also thought at one time PPI's caused my Gastritis (protonix)but I also thought it might of been antibiotics I was on in oct-nov. I can only stand antibiotics for about a week before they kill my stomach. I also have a hard time with PPI's as far as headaches anxiety and dizziness. Bob

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts